MAUDE Adverse Event Report: SEASPINE, INC NORTHSTAR; POLY. SCREW, 3.5MM X 24MM

SEASPINE, INC NORTHSTAR; POLY. SCREW, 3.5MM X 24MM
Model Number PC1-003524
Medical Device Problem Codes Material Fragmentation (1261); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conversations with the distributor revealed that the patient's bone was extremely sclerotic, specifically on the patient's right hand side.Additionally, it was discovered proper surgical technique was not followed.The screw tapping/preparation was completed with incorrect instrumentation.As a result of the incorrect instrumentation used, additional insertion torque was required, resulting in excessive load placed on the implant, thus leading to the fracture reported.
 
Event or Problem Description
A patient underwent c4-t1 spinal surgery (b)(6) 2021 as the result of a motor vehicle accident.The patient reportedly had an unstable cervical spine with neurologic deficit.Upon insertion of the final screw (right c4), the screw fractured.The surgeon attempted to remove the screw with a screw extractor; however, the screw fractured again and was left inside the lateral mass.

Brand Name
NORTHSTAR
Common Device Name
POLY. SCREW, 3.5MM X 24MM
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer Contact
joseph bautista
5770 armada drive
carlsbad, CA 92008
MDR Report Key13047884
Report Number3012120772-2021-00090
Device Sequence Number1609445
Product Code NKG
UDI-Device Identifier10889981196004
UDI-Public10889981196004
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193615
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC1-003524
Device Catalogue NumberPC1-003524
Device Lot NumberCR44737B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown